Universidad Complutense de Madrid
E-Prints Complutense

Entropy maximization and the busy period of some single-server vacation models



Último año

Artalejo, Jesús R. y Lopez-Herrero, M. J. (2004) Entropy maximization and the busy period of some single-server vacation models. RAIRO - Operations Research, 38 (3). pp. 195-213. ISSN 1290-3868

Vista previa

URL Oficial: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=8225197

URLTipo de URL


In this paper, information theoretic methodology for system modeling is applied to investigate the probability density function of the busy period in M/G/1 vacation models operating under the N-, T- and D-policies. The information about the density function is limited to a few mean value constraints (usually the first moments). By using the maximum entropy methodology one obtains the least biased probability density function satisfying the system's constraints. The analysis of the three controllable M/G/1 queueing models provides a parallel numerical study of the solution obtained via the maximum entropy approach versus “classical” solutions. The maximum entropy analysis of a continuous system descriptor (like the busy period) enriches the current body of literature which, in most cases, reduces to discrete queueing measures (such as the number of customers in the system).

Tipo de documento:Artículo
Información Adicional:

This research was supported by the project BFM2002-02189.

Palabras clave:Busy period analysis; maximum entropy methodology; M/G/1 vacation models; numerical inversion
Materias:Ciencias > Matemáticas > Investigación operativa
Código ID:15682
Depositado:19 Jun 2012 09:08
Última Modificación:06 Aug 2018 08:43

Descargas en el último año

Sólo personal del repositorio: página de control del artículo